Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Tapering from 15 milligrams of methadone

My doctor is retiring in September  and I have to detox off my methadone. I have tapered down to 15 milligrams. I don't feel too bad. But I hurt more as I was taking methadone for chronic back pain. I plan on tapering down to two or so then jumping off. I have anxiety over this. What should I prepare myself for ?
9 Responses
Avatar universal
Hi and welcome to the forum.....methadone is a monster to kick but it is doable I did it back in sept of 09.....right now I would get up to walmart and pick up a 3 in 1 vitamin  calcium magnesium zinc  take 4 with breakfast and 4 with dinner this will really help cut down the withdrawal you will feel ...methadone robs your body of these minerals making the  withdrawal much worst....as for how you will feel a lot has to do with how high of dose you where on and for how long  that and your age will all factor in..... I was on 150mg for almost 7yrs and was 47 when I kicked so the cards where stacked ageists me  it is not so much the severity of the withdrawal but rather the long recovery time  it took me a good 90 days to even have hope I would get better  the physical withdrawal last around 10 days to 2 weeks with this drug  but the inability to sleep and the ''energy crash'' lasts for months  even though it was hard it was one of the best decisions of my life ....you dont really know just what this drug has been doing to you till your off of it  my advise is ask all the questions you have we have several regular members who have come off this med and post often wile you taper the support you will get here will be priceless and will get you over the bumps when you think you cant take any more  let us know how long your age and what your highest dose was we will be able to help you better
may God be with you.................Gnarly
Avatar universal
I am currently at 15 milligrams down from 30 of methadone. I am 54 years old and take methadone for pain. I have been on methadone for four years never going above 30 milligrams. I will taper down to two because they are pills and then jump off. I hear I won't feel withdrawals for three to five days. Will I be able to function somewhat or will I be down? I am dreading this. My doctor is retiring in September and I want to have her help with this before she goes. She's a good doctor and any help I need she will accommodate.
4522800 tn?1470325834
Hi Kelco.
Gnarly hit most of it! I too came off the Methadone with 2 other meds back in 2012. Like he said, lots of factors play here, like age, how many yrs of drug abuse, how many mg you where on and your Health. The physical is over and then the mental. All opiates change the chemical makeup of the brain, so this is what will take time to balance out. Do to the fact I jump off 3 meds it took me a long time physical and mentally to balance out. Also for most of us that used at a younger age, I see that we take a bit longer to come around too. Pick up some good Amino acids & Protien drinks too. We can give you many more tips as you get down to nothing.

We are here for you. Feel free to stick around and get Support and jump in and Support others.
Bless
Vickie
Avatar universal
Thank you for the advice.  I am still worried about the mental part of withdraw s and that feeling of being a zombie. Hate it .
Avatar universal
Thank you for your advice and sharing your story. I am 54 and was on 30 milligrams tapered to 15 of methadone. I suffer from hep c and mental problems. I have really never slept good my entire life. So the no sleep thing I deal with daily. I have tried once before but jumped off at 30 and made it 22days. Do you think by tapering this time it might be easier?
Avatar universal
hey.......well you have been on it a wile but your dose has been low  it is always a mofo to get off of but just taper slowly it is all about serum level in you blood stream  your body needs about 4 days to adjust to the drop in dose  we cannot give specific taper advise that is agenst the rules and best left up to your doctor but I took it all the way to 1mg b/4 jumping  but I was on a lot higher dose...just know it can be done and if you let your body be the final judge in dropping dose the withdrawal can be managed ...I have worked with a lot of people on this drug tapering helps a lot but it is not a cure all just keep us posted on how it goes and try to to let fear into the equation  this is 1/3 phyical and 2/3 mental...a positive attitude goes a long way in getting better....I have said this a million time on this forum but ''you just got to be ok without being ok for a wile'' this to shale pass.....keep posting for support............Gnarly
1 Comments
Down to ten milligrams. Back hurts more as i was on for chronic pain. Doing ok at ten
Avatar universal
Found this post and thought i would update it.  I had no issues coming off methadone. I tapered to 1 and jumped. I moved a bit slower and had sneeze attacks. But that's it. I am on day 169 there abouts. My detox was very easy.
1 Comments
Congrats on that 169 , Your correct , mine wasnt that bad either .
Avatar universal
Day 183 of no methadone.  Things are going well. I have zero cravings. Just wanted to share my progress:)
Avatar universal
hey girl....a big congrats ....you made this look ez......but slow slow tapers help some  I went from 150 to 0 in 8/12 months and it almost killed me....but goes to show you no to withdrawals are the same  glad to see you staying clean
>>>>>>>>>>>>>>>>>GNARLY<<<<<<<<<<<<<<<<<<<
1 Comments
Thank you gnarly1 you really have inspired me during this detox.  I really take to heart all your posts.  Thank you again for all your kind words.  Happy Saturday.........peace
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.